Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Truvada + Hypophospahemia
May 18, 2013

Dear Doctor,

I have been on Truvada and Raltegravir for 2.5 years (positive 3.5 years). Since starting meds my VL has always been below 50 and CD4 above 600. I have no tolerance issues or obvious side effects. I do not drink or use drugs. However in the last 6 months my Phosphate levels have dropped to 0.62 - 0.64 (normal 0.75) and ALT had gone up and is now 52. Do I need to be concerned re: this and do I need to consider switching meds? Thank you in advance.

Response from Dr. Holodniy

I would need to see some more kidney function numbers before making any decisions about switching meds. At a minimum, a urinanalysis, blood creatinine, blood urea nitrogen (BUN), and from these an estimated glomerular filtration rate. Your doctor should know about this and the effects of tenofovir (in truvada) on kidney function.



Previous
Is mararviroc safe?
Next
My titer went up to 1:2

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement